PAIN MANAGEMENT
COMMUNITY
Can I Take these 2 medicines together
Avatar_n_tn
by pate680, Mar 20, 2009
I have a drastic amount of pain in my right leg usually when standing on it, but also at restdepending how I lay or sit, or what type of chair I'm sitting in. Dr. ordered me vicodin and I was taking Etodolac also for the pain and inflamation. I was wondering if I could take the two medicines together.
Related Discussions
Member Comments (3)
547368_tn?1332173665
by Tuckamore, Mar 20, 2009
Hi Pate,

Welcome to the Pain Management Forum of MedHelp. You ask a good question. I can attempt to answer it as a layman but it is one that should be asked of a pharmacist.

Etodolac is a NSAID. Vicodin is of course a narcotic but it contain acetaminophen (tylenol). I did some research and the use together and cannot a contraindication of taking toe two together. Often a physician will  order a NSAID and a narcotic but usually they do not add acetaminophen with the narcotic. So I will end this would please call a pharmacist. They can best advise you in this area. Etodolac has a longer life than Vicodin and it take time to build up in your system.

I hope Vicodin will help relieve your pain. Best of luck to you. Please let us know how you are doing. Take Care, Tuck

Avatar_f_tn
by nurseaudrea, Mar 20, 2009
Usually NSAID's taken with Vicodin are quite effective in controlling pain if you are not used to taking Narcotics. I take an NSAID twice a day and Vicodin a couple of times a day as well. The only problem I have ever encountered are stomach irritation with the NSAID.
There are contraindications in taking them together and if that is what you doctor prescribed then it should be fine. If you got them at the same pharmacy they shlould also have both meds on file to make sure they are fine taken together. All you really need to do is call your pharmacy and they should be able to give you a defenitive answer, but in my case it has always been fine. Nothing can substitute the advice of a professional.
547368_tn?1332173665
by Tuckamore, Mar 20, 2009
Hey Pate,

I didn't do a very good job of proof reading my post....sorry. What I was trying to say is that I could not find a contraindication regarding taking the two together. I guess I was sleepy! It should be fine but as I was able to say, contact your pharmacist. That's what they are there for.

And don't always assume that is was checked when prescribed. Physicians often know less than pharmasicts regarding drug interactions. And though pharmacists are often the best, sometimes a hurried or frazzled pharmacist does not notify the patient. So never assume any thing. It is your life and your health.

Any who I hope you leg pain is better. Please let us know how you are doing.
Tuck